Have been on this for a week and now suddenly my blood pressure has surged and beta blockers are supposed to lower it .Average bp 120/55 now its 166/70 so only thing i can think of is the fact that on bisoprolol my need to urinate is less and can go through the night without getting up as i have been doing for the past couple of decades so maybe my kidneys dont like it,also my diabetes control is a bit hit and miss since this drug ,sometimes feel that throwing all drugs out of the window would be good ,will never make a decent junkie cause i just hate the things

18 Replies

  • Thanks for the link but its not the insulin bothering me as its a natural thing and have had diabetes under good control untill Bisoprolol which changes sugar levels and hides hypo symptoms which could be tricky. Its the chemicals in tablets which dont agree with me and cant tolerate many drugs ,my GP sighs when he tries me on something new LOL

  • its because i am awaiting angiogram and beta blocker plus aspirin is supposed to be a safety measure

  • WOW Bigleg those things all apply to me !!!its certainly worth me trying a supplement.Thanks for that

  • I am 71 and for the first time ever in my life my bp has for some reason gone high -- 152/80. I was so shocked as it's always been 120/70. I have been under a lot of stress waking up with palpitations in the middle of the night and I'm having to have an angiogram following the results of a treadmill test. Nothing dramatic in the results of the stress test, it's just to clarify yes or no to a potential problem. Because of all this my GP has just prescribed bisoprolol (lowest dose) and the palpitations have stopped thank heavens and my bp has gone down. Yes I feel a bit sluggish but my goodness it's better that than the state I was in. I too have noticed a marked decrease in my urine output. I used to get up at least twice in the night now I go through with only a little there in the morning. I'm a bit concerned about this too but I'm giving it another couple of weeks till I move house and then seeing my new doctor about this.

  • Hi Sarah1942,

    Am 67 with high blood sugar (under control), high cholesterol, trying to reduce it!

    Have had an echo cardio gram all OK so the specialist says, had a stress treadmill test, awaiting appointment to see the specialist on 02/12/13. My BP was 120/70 but during stress test the readings of BT went very high!

    Could you please let me know the reason for angiogram test. Only high BP or other medical problems? What are the side effect of bisoprolol?

  • the reason for my future angio is leaky valve and treadmill test show a problem and only way to find out wahats what is angio

  • yes my bp went high during treadmill test.....very unusual for me I must say - I had a 1mm of ST depression in the inferolateral leads during my period of breathlessness afterwards - (which is the lowest reading where "concern" is noted by the way) but now cardiologist thinks an angiogram is a bit invasive and with risks YAY!! (he's on my side at the moment anyway)-- so he's suggesting something called a Nuclear test - with a dye, but IF that shows narrowing then an angiogram will be on the cards. By the way I exercised for 7 mins and 10 seconds and my heart rate was 167 at the end. So little wonder I was breathless!! It's just that the recording showed this grey area drop.....There are risk factors with me too which were noted, ie dad and brother heart bypasses early on and I used to smoke but gave up 2 years ago now.

  • ps my echo was normal -- just one valve a bit thicker than the other or something like that but doc said that's normal for my age.

  • Sarah by the way how do you know the treadmill result as i was just told "its abnormal"

  • well didn't you ask why?? Gosh if I was told that I'd just have to know!! In my case I read the letter from cardiologist to my gp. Then he wrote to me. Then I went to see him.

  • Hello,

    This conversation has given me a number of questions for me to ask when I go to see the consultant on 2nd December 2013.

    I need to know all the findings from the stress test!

  • will you let me know bala when you find out? I'm moving to Bath tomorrow so my cardiologist has kindly sent me a copy of a letter he's sent to my gp here so that I can show it quickly to my new gp in Bath and get the heart tests done. I need to get them out of the way so I know what's what. I sometimes get breathless now when walking very fast (never used to) so I need to know if this is due to simply imagining it or whether there is something wrong.I'm a big worrier so I'm hoping it's just me getting nervous. By the way this is the wording in my cardiologists letter to my new gp: "......she managed just over seven minutes of the Bruce protocol. She had no chest pain during the test. She did have breathlessness during the test. There was 1mm ST depression seen in the inferolateral leads. These were initially up-stroking. She was started on Asprin and Bisoprolol. She has a history of palpitations and vasovagal episodes. On examination her pulse was 76 bpm with blood pressure 120/60. Her heart sounds were normal and her chest was clear" ....etc etc etc etc...........So you can ask your gp for a full explanation bala. Keep in touch.

  • Sarah Very similar pattern to my probs then.I now get more palpitations on bisoprolol so not sure whats happening there

  • I have bisporol and it is fine but I do take it with two other drugs and I always take the bisporol first thing in the morning and the others after as advised by doctor and I have no problems. This drug might not suit you, so if problematic after a couple of weeks go back to your gp. My friend Ann had to change 4 times till she found the right one for her.

    I hate taking pills and would gladly throw them out of the window, but it's keeping me healthy so we have to grin and bear it. Good luck.

  • Vaughchris its the second b blocker ive had the other one was atenolol and it nearly did for me so powerful pulse never rose above 40 so changed to bisoprolol

  • I have been on this for two years,and did not know it would alter my B.P. So far I have not noticed this reaction, I am still fairly low . It has not slowed my urination levels,and I take oxybutelin to ease a desire to urinate.

  • Back from doctors (second home lately) and the bisoprolol has been doubled ,my bp now 170/80 so watch this space

    Asked what the treadmill results showed and its depressed t,s I think and doc said on excercise at a certain level no oxygen is reaching the heart muscle so has advised no uphill walking ,I live at the top of a hill and have no car !!!!!!wonder if hubby can do a firemans lift

    Joking aside am now a bit scared and just want to get the angio done so I know where I go from here. She also told me that the last angio done in 2000 showed that I have an underdeveloped artery on one side of the heart but the other side has compensated by growing bigger . No one told me this untill now

  • hi i have been on low dose of bisoprolol for just over 2 years had heart bypass dec 2011 a while ago started getting pain in chest being out of breath etc last week sent to hospital by gp as heart rate 46 bpm while in a and e went down to 29 then they kept me in rate kept going between 40 -51 they have decided to take me off bisoprolol put me on clopidogrel 75mg take this with 300mg asprin but have to go back to gp this week to get checked if rate goes above 70 to go back on bisoprolol got to have 24 hour ecg also had angio on saturday bypass grafts working as they should dont know what next

You may also like...